Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 46, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 8, 2018, 10:15 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2018, 10:15 PM EST (03:15 UTC)
- Expired
- Dec 9, 2018, 4:27 AM EST
- In force
- 6 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
219 WHUS72 KKEY 090315 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1015 PM EST Sat Dec 8 2018 GMZ042-052-072-091000- /O.NEW.KKEY.SC.Y.0046.181209T0315Z-181209T1000Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- 1015 PM EST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY... The National Weather Service in Key West has issued a Small Craft Advisory, which is in effect until 5 AM EST Sunday. * WINDS...East to southeast 20 knots with frequent gusts to 25 knots. * WAVES/SEAS...3 to 5 feet, decreasing to 2 to 4 feet late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
1 follow-up statement
606 WHUS72 KKEY 090927 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 427 AM EST Sun Dec 9 2018 GMZ042-052-072-091030- /O.CAN.KKEY.SC.Y.0046.000000T0000Z-181209T1000Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- 427 AM EST Sun Dec 9 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory for the eastern Florida Straits and Hawk Channel off the Upper Keys. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 2:48 PM EST, 7 hours 27 minutes earlier.
Area forecast discussion, Dec 8, 2:48 PM EST, 7 hours 27 minutes before
Area Forecast Discussion National Weather Service Key West FL 248 PM EST Sat Dec 8 2018 .DISCUSSION... .CURRENTLY... Under changeable skies and northeast to east winds of 10 to 15 mph, temperatures are averaging in the upper 70s along most of the island chain. Meanwhile, local radars are detecting an increasing area of light showers on the waters 20 to 50 nm southeast of the Middle and Upper keys. && .SHORT TERM...(Tonight through Tuesday night) An elongated area of low pressure over the central Gulf coast region this evening will track swiftly to the northern coast of Florida and to offshore of the North Carolina Tar Heel coast Sunday night. Meanwhile, a trailing cold front will lag behind and push through our region Sunday night, with a subtle trough swinging through our area Monday night. In wake of these two boundaries, high pressure over the southern Plains will quickly slide into the southeast United States. With that, although modest upglide will be evident tonight and early Sunday, winds will become southwest and unidirectional later Sunday before turning westerly ahead of the cold front. Due to the disjointed low level confluence and the lagging mid and upper level ascent. will retain isolated pops tonight and Sunday, with high chance pops Sunday night. For early next week, only isolated pops with cooler temperatures can be expected. && .LONG TERM...(Wednesday through Saturday) A large continental region of high pressure centered over the southeast United States and down the Sunshine State will retreat into the western Atlantic Ocean on Thursday and Thursday night. Thereafter, a formidable cold will migrate eastward and across the Gulf of Mexico, before pushing our region sometime between late Friday into early Saturday morning. At this time, it appears the best chance for rainfall will be Friday and Friday night so low chance pops will be inserted until confidence increases. && .MARINE... Gentle to moderate with occasional fresh east winds will clock around to south southwest on Sunday, before turning west ahead of an approaching cold front Sunday evening. Thereafter, winds moderate to occasional northwest to north winds will persist Monday through Tuesday when an Exercise Caution and perhaps a Small Craft Advisory may be required for portions of our marine district. && .AVIATION... Tonight, VFR conditions will prevail at both the KEYW and KMTH island terminals. Surface winds will average from 8-10 knots veering from 050-070 this afternoon and evening, to between 100-110 degrees between 0900-1200Z. Brief mvfr/ifr CIGS and/or VIS will be possible in and near isolated showers, but probability will be too low to include in TAF attm. && .CLIMATE... In 1937, the daily record low temperature of 48 degrees was recorded in Key West. Temperature records have been kept since 1872. && .PRELIMINARY POINT TEMPS/POPS... Key West 76 82 72 76 / 20 40 40 20 Marathon 74 83 70 76 / 20 40 40 20 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...APA Aviation/Nowcasts....Futterman Data Collection......SD Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Dec 8, 4:34 AM EST, 17 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 434 AM EST Sat Dec 8 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-091100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 434 AM EST Sat Dec 8 2018 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The next cold front will approach the area on Sunday, and is forecast to move through the Keys Sunday night. Isolated thunderstorms will be possible ahead of and along the front. The main hazards with any thunderstorms will be deadly lightning and gusty winds. Small Craft Advisory conditions will be possible with northerly winds behind the front from Sunday night through Wednesday. Advisory conditions will also be possible late next week, when east to southeast winds may become strong over the Keys waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.